MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Codes Break (1069); Contamination (1120); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: section a-2 patient age/date of birth: unknown/asked information was not provided.Section a-3a patient sex: unknown/asked information was not provided.Section a-3b patient gender: unknown/asked information was not provided.Section a-4 patient weight: unknown/asked information was not provided.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The drt150 model intraocular lens (iol) was injected and the doctor reported the following: there was a little more friction than normal, two (02) optical abnormalities, and there was an additional piece of plastic or lens material that appeared to come out.The iol was removed/explanted during the same procedure and another odyssey iol was implanted in the patient's eye.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 01-dec-2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the simplicity corresponding to this complaint was received inside a non-j&j pouch.The lens was received inside a white bag.The original folding carton and patient stickers were also received.During a visual inspection, the device was inspected under magnification.The handpiece was received with the plunger rod partially advanced.Viscoelastic residue was observed throughout the cartridge; the cartridge tip was bent.Stress marks and cartridge tip damage were also observed on the cartridge tip; the cartridge was damaged.No issues were observed with the lens module, device assembly, plunger rod, and plunger rod advancement.The lens was received cut in half and coated in viscoelastic residue.One lens half was observed with fibers and had clump-like material.The lens half with the observed material was forwarded to eag laboratories (external lab) for evaluation.Per eag laboratories, raman technique was used and found that the material (fiber) was consistent with cellulose.A raman spectrum could not be obtained for the clump-like material.No fourier transform infrared (ftir) spectrum raw data output file was generated using raman technique, therefore, comparison to the manufacturing ftir library could not be performed.The customer provided photo was evaluated.The photo shows an eye implanted with the suspect lens and a crack like mark was observed extending into the optic.A chip-like mark was also observed on the optic.The complaint issue "lens damaged" and "foreign material- loose" were identified during product and photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "difficult to use" was not identified during photo and product evaluation.The manufacturing records for the product were reviewed; the units were released in accordance with specifications.Cartridge production order shows that the units were released within specification.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 12/1/2025.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the simplicity corresponding to this complaint was received inside a non-j&j pouch.The lens was received inside a white bag.A photograph was provided by the customer.Visual inspection under magnification revealed the handpiece was received with the plunger rod partially advanced.Viscoelastic residue was observed throughout the cartridge; the cartridge tip was bent.Stress marks and cartridge tip damage were also observed on the cartridge tip; the cartridge was damaged.No issues were observed with the lens module, device assembly, plunger rod, and plunger rod advancement.The lens was received cut in half and coated in viscoelastic residue.One lens half was observed with fibers and had clump-like material.The lens half with the observed material was forwarded to eag laboratories for evaluation.Per eag laboratories, raman technique was used and found that the material (fiber) was consistent with cellulose.A raman spectrum could not be obtained for the clump-like material.No ftir (fourier transform infrared) spectrum raw data output file was generated using raman technique, therefore, comparison to the manufacturing ftir library could not be performed.The customer provided a photo and the photo was evaluated.The photo shows an eye implanted with the suspect lens and a crack like mark was observed extending into the optic.A chip like mark was also observed on the optic.The complaint issue "lens damaged" and "foreign material- loose" were identified during product and photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "difficult to use" was not identified during photo and product evaluation.Due to ftir being unable to be performed on the foreign material sample, no ftir spectrum could be obtained to be ran against the manufacturing process to identify potential sources of the foreign material.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and a product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23619653
Report Number3012236936-2025-000308
Device Sequence Number10090465
Product Code MFK
UDI-Device Identifier05050474811393
UDI-Public(01)05050474811393(17)271114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer12/15/2025
01/09/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/09/2026
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown